Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Struggling with Hashimotos. Having pain in neck, back and shoulders. Have severe bilateral carpal tunnel syndrome with some nerve damage. Help?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1480 Questions
I don't know what my next step should be. I have been struggling with Hashimotos for 13 years. Some years have been ok. But often I have pain (feet, hands, low back, neck and shoulders, and headaches lasting 2-4 days). I am 40 with 4 children, so the daytime fatigue is a huge problem. About a year ago, doctor reduced Synthroid from 125 to 100mcg. I woke up two days later with "severe" bilateral carpal tunnel syndrome with some nerve damage, but when doc upped Synthroid to 112mcg, the CTS went away. It has come and gone some since with night braces being helpful. Neurologist gave me Gabapentin for RLS and CTS. It makes me feel drunk, but helps RLS ( which I only have rarely). It does nothing for CTS. When I have these flares, it is totally miserable. My scalp gets crusty and har falls out like crazy leaving noticeably thin patches around my temple area, I am completely exhausted about 3 hours after taking Synthroid. I crave chocolate and eat too much. This morning, my hands were so swollen and stiff and painful that I could not close them at all. Tramadol and Ibuprofen help. I saw a rheumatologist who says I have osteoarthritis in my low back, but it has thankfully gotten much better as has the foot pain. He also said I tested negative for some inflammation syndrome but positive for a lupus test. Then, he said I probably have fibromyalgia and CFS. This is awful! What is it? Should I find a new endo and beg for Armour? I have tried many diets and manage somehow to keep a normal weight 5'6" and 134 pounds. I just want my life back- pain gone, energy and hair restored, please tell me there is a magic pill for this!
Posted Wed, 9 Oct 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 22 minutes later
Brief Answer:
Regulate thyroid. do not take armour

Detailed Answer:
I see your complex symptoms. I am sorry to note you have no relief from some problems. Armour is not recommended. Have you ever had thyroid antibodies tested like TPO and/or TG antibodies. If so I would like to know if they were positive or negative. Try to keep your TSH in the range of 0.5 to 2

Unfortunately there is no magic pill.

For more information, you may wish to peruse this :

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor